I first got diagnosed about a year ago..The doctor started me on 50 mcg, now i am on 100mcg..Recently i had my level checked and it was normal..Can someone please help me .I am scared because recently i am loosing hair and starting to notice it
Hi. Hair loss can occur when your level of TSH is not right for you. What was the actual reading? The new guidelines for normal is between .5 and 3.0. Those of us using this med agree that how we feel is the most important part of this.
Don't worry about the hair, however, it will come back once the level is where it has to be. The hair is in a rest stage. By the way, every seven years the hair will naturally go through this as well. Same thing after a pregnancy, severe illness, high fevers. Lots affect hair growth.
I suggest you discuss this further with your endocrinogist. A general physician isn't as good at fine tuning this, in case that is your prescriber. Happy to tell you more once there is more info from you.
Yes, you can lose hair... but it will come back. It sounds like your levels are still off. I don't mean just T3 and T4 either. Your adrenals could be way off, too. And, the levothyroxine may be the wrong replacement for you, also. There are lots of thyroid replacements out there. I have been recommending this book called, "THYROID POWER... 10 STEPS TO BETTER HEALTH", by Richard Shames, M.D., and his wife Karalee Shames, R.N., PhD. They have helped countless numbers of people who are suffering with thyroid issues but the book is written for lay people and I just love it. I keep it close by for reference and it is an easy read. Perhaps you could benefit from it and also help you figure out what questions you need to ask and also better understanding for the answers you get. Just my 2 cents worth. That book is pretty cheap on amazon, too.
I just wanted to point out that hair loss is a primary indicator of
hypothyroidism. Another diagnostic measurement physicians use, is when one's eyebrows all but disappear on the outside edges. I've had both these symptoms BEFORE I started the med.
While others have reassured you the hair loss looks worse than it is and that your hair will grow back, I'd just like to reassure you-once my levothyroxin dosage was stable, my hair really does look better than it has in a long time. It has really thickened up and appears much healthier.
Please keep us posted.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Dec 2018 • 18 answers
Updated 7 Feb 2018 • 1 answer
Updated 11 Feb 2018 • 1 answer
Updated 19 Mar 2018 • 1 answer
Updated 12 Apr 2018 • 1 answer